Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Midland/Odessa, TX

July 26, 2016Crane County, Texas

NWS Midland/Odessa, TX issued this special weather statement at Jul 26, 2016, 6:21 PM CDT for Crane County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2016, 6:21 PM CDT (23:21 UTC)
Expired
Jul 26, 2016, 7:00 PM CDT
In force
39 min
Issued by
NWS Midland/Odessa, TX

County Crane County, TX

The radar

The Midland/Odessa radar (KMAF), 87 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 11.4 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2016-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 246 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2016-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
246 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1519 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

310 
WWUS84 KMAF 262321
SPSMAF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT TUE JUL 26 2016
 
TXZ068-069-075-270000-
CRANE TX-UPTON TX-PECOS TX-
621 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRANE...NORTH CENTRAL PECOS AND
SOUTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANE...MOVING WEST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANE...MCCAMEY...IMPERIAL...GIRVIN...CRANE COUNTY AIRPORT...
UPTON COUNTY AIRPORT...KING MOUNTAIN...CORDONA LAKE AND TUBBS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3109 10237 3108 10237 3106 10232 3104 10273
      3152 10272 3150 10213 3108 10208
TIME...MOT...LOC 2321Z 087DEG 18KT 3140 10232 

$$

AHASIC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:44 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Jul 26, 2:44 PM CDT, 3 hours 37 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
244 PM CDT TUE JUL 26 2016

.DISCUSSION...As of 2:30 PM CDT Tuesday...KMAF radar is showing
isolated/scattered thunderstorms developing over the CWA moving
generally south. Outflow boundaries from last nights convection
in the Panhandle and Northeast New Mexico Plains is helping serve
as a focus. This will be the theme for the next few days.

Water Vapor Imagery and High Density Winds shows that the
subtropical ridge is basically split in two...with one center over
the Great Basin and the other center over the Southeast US Coast.
There is a weak inverted trof over East TX basically trapped
between the two ridge centers. In this scenario...which shows
little change thru at least Thursday night...there will be
isolated/scattered thunderstorms across the CWA. The highest
probability will be in the higher terrain with upslope flow and
intense heating. But have widespread isolated pops everywhere else
due to boundaries which won't mix out in the nearly homogeneous
atmosphere and are notoriously hard to predict. Temperatures will
be near to a degree or two above normal.

Starting Friday and continuing into early next week the ridge
center over the Great basin will build east thru the Southern
Plains with the deep layer flow becoming east to northeast. With
the deep layer east to northeast flow there will be good
upslope flow...mainly in the Guadalupe and Sacramento Mtns where
the best chance of convection will be. High temps will once again
be above normal (the theme for July, 2016!) with temps
approaching 100 in the Permian Basin and 100-105 in the Pecos and
Rio Grande River Valleys.

Strobin

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     78  97  77  95 /  20  10  20  10
Carlsbad                       76  98  74  97 /  20  20  20  20
Dryden                         78  97  77  97 /  20  20  20  10
Fort Stockton                  76  94  73  96 /  20  10  10  10
Guadalupe Pass                 70  88  70  87 /  30  20  20  20
Hobbs                          72  95  71  93 /  20  20  20  10
Marfa                          68  88  65  88 /  30  20  20  20
Midland Intl Airport           76  97  75  95 /  20  10  10  10
Odessa                         76  96  76  95 /  20  10  10  10
Wink                           77  98  76  97 /  20  10  10  10

&&

.MAF Watches/Warnings/Advisories...
NM...None.
TX...None.
&&

12/33
Hazardous weather outlook, Jul 26, 2:07 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT TUE JUL 26 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-271915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
207 PM CDT TUE JUL 26 2016 /107 PM MDT TUE JUL 26 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED ESPECIALLY THIS
EVENING ACROSS MUCH OF WEST TEXAS AND SOUTHEAST NEW MEXICO. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS TO 50
MPH, LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY...MAINLY SOUTH AND WEST OF THE PECOS RIVER IN WEST TEXAS
AND SOUTHEAST NEW MEXICO. SOME OF THE STORMS COULD PRODUCE BRIEF
GUSTY WINDS, LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jul 26, 4:50 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
350 PM MDT TUE JUL 26 2016

NMZ028-262215-
EDDY COUNTY PLAINS NM-
350 PM MDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY COUNTY UNTIL 415 PM
MDT...

AT 349 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LAKEWOOD...OR 15 MILES SOUTH OF ARTESIA...MOVING SOUTHWEST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
LAKEWOOD AREA INCLUDING HIGHWAY 285..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3239 10444 3256 10464 3272 10435 3251 10407
TIME...MOT...LOC 2149Z 039DEG 9KT 3262 10436

49
Special weather statement, Jul 26, 5:09 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
509 PM CDT TUE JUL 26 2016

TXZ050-061-062-262245-
ANDREWS TX-ECTOR TX-MIDLAND TX-
509 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ANDREWS...WEST
CENTRAL MIDLAND AND NORTHEASTERN ECTOR COUNTIES UNTIL 545 PM CDT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF ODESSA...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 50 TO 55 MPH, SMALL HAIL, AND HEAVY RAIN WILL POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ODESSA...WEST ODESSA...GOLDSMITH...
MIDLAND INTERNATIONAL AIR AND SPACE PORT...
ODESSA SCHELEMEYER FIELD...MISSION DORADO...
WARFIELD AND NORTH COWDEN.

THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 112 AND 113...AND
BETWEEN MILE MARKERS 117 AND 129.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3206 10263 3215 10240 3187 10212 3177 10265
TIME...MOT...LOC 2207Z 357DEG 12KT 3198 10246

49
Special weather statement, Jul 26, 5:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 PM CDT TUE JUL 26 2016

TXZ082-262330-
TERRELL TX-
541 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TERRELL COUNTY UNTIL 630
PM CDT...

AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DRYDEN...MOVING SOUTHWEST AT 30 MPH.

SMALL HAIL, WIND GUSTS OF 50 TO 55 MPH, AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DRYDEN AND TERRELL COUNTY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2983 10218 2985 10219 2984 10220 2985 10224
      2986 10225 2985 10226 3004 10251 3021 10225
      3006 10180 2980 10214
TIME...MOT...LOC 2240Z 056DEG 26KT 3009 10215

49
Local storm report, Jul 26, 5:58 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
558 PM CDT TUE JUL 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 PM     TSTM WND GST     DRYDEN                  30.05N 102.12W
07/26/2016  M58 MPH          TERRELL            TX   ASOS

            MEASURED AT K6R6 ASOS

&&

AHASIC
Special weather statement, Jul 26, 6:02 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
602 PM CDT TUE JUL 26 2016

TXZ046-051-262345-
MARTIN TX-DAWSON TX-
602 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES UNTIL 645 PM CDT...

AT 602 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPARENBERG...OR NEAR ACKERLY...MOVING SOUTHWEST AT 10 MPH.

SMALL HAIL, HEAVY RAIN, AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ACKERLY...SPARENBERG...FLOWER GROVE...PATRICIA...
TENMILE AND KLONDIKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3252 10169 3234 10179 3257 10205 3264 10184
      3258 10169
TIME...MOT...LOC 2302Z 037DEG 10KT 3256 10179

84
Special weather statement, Jul 26, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
621 PM CDT TUE JUL 26 2016

TXZ068-069-075-270000-
CRANE TX-UPTON TX-PECOS TX-
621 PM CDT TUE JUL 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CRANE...NORTH CENTRAL PECOS AND
SOUTHWESTERN UPTON COUNTIES UNTIL 700 PM CDT...

AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRANE...MOVING WEST AT 20 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRANE...MCCAMEY...IMPERIAL...GIRVIN...CRANE COUNTY AIRPORT...
UPTON COUNTY AIRPORT...KING MOUNTAIN...CORDONA LAKE AND TUBBS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3109 10237 3108 10237 3106 10232 3104 10273
      3152 10272 3150 10213 3108 10208
TIME...MOT...LOC 2321Z 087DEG 18KT 3140 10232

AHASIC

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 5:09 PM CDTSpecial Weather StatementMAFEctor36 min
Jul 26, 5:41 PM CDTSpecial Weather StatementMAFTerrell49 min
Jul 26, 6:02 PM CDTSpecial Weather StatementMAFMartin43 min
Jul 26, 6:47 PM CDTSpecial Weather StatementMAFMartin58 min
Jul 26, 4:50 PM CDTSpecial Weather StatementMAFEddy25 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.